Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What causes restlessness when taking Pregabalin for epilepsy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
Question
Dear Doctor, Recently pregabalin was added, while the seizures at first went down now things are getting worse. I am also getting very little sleep due the seizures. I also feel that this drug is making me restless and causing me to act out of character. Are these things common with pregablin?
Posted Sat, 1 Feb 2014 in Brain and Spine
 
 
Answered by Dr. Gopal Krishna Dash 2 hours later
Brief Answer: Need evaluation... Detailed Answer: I understand your concern. First of let me tell you that there are many types of epilepsy and in a given patient, the treating neurologist or epilepsy specialist need to establish the cause. This can be done by simple tests called long term EEG (A test where electrodes are put in the surface of the scalp and recording be done. A long term EEG, further will help, as you may get a seizure in the record and this will clinch the diagnosis.) As of now you are on multiple medications and the symptoms you have listed could be a result of the side- effects by a combination of all these drugs rather than pregabaline alone. I advise you to get evaluated in an epilepsy care centre that will help you through a detailed evaluation and optimization of medications which will not only make you seizure free but also minimize the side effects. Let me know if you need any help Best wishes
Above answer was peer-reviewed by
 
Follow-up: What causes restlessness when taking Pregabalin for epilepsy? 19 hours later
Hi Dr. XXXXXXX XXXXXXX Dash, I am sorry I didn't provide any history, I am already in the hands of an epilepsy specialist at center. At the centre I had a video eeg for about 7 day during this time they took me off all my meds. The epilepsy doctor has to keep trying new med. about every 3 to 6 months to keep thing under control. Yet the seizures have yet to be controlled, I still have nightly seizures. The epilepsy doctor wants to look into surgery want do you think?
 
 
Answered by Dr. Gopal Krishna Dash 3 hours later
Brief Answer: Thanks Detailed Answer: I understand your concern You possibly have both epileptic and non-epileptic seizures. Generally people with a combination will be more difficult to deal than people with single type of events. I feel that you need re-evaluation including VEEG monitoring to estimate if the major problem is true seizure or non- epileptic seizures. You may benefit with intracranial monitoring if the burden of true seizures are more. Thanks Best wishes
Above answer was peer-reviewed by
 
Follow-up: What causes restlessness when taking Pregabalin for epilepsy? 22 minutes later
How would you proposal the reevaluate situation?
 
 
Answered by Dr. Gopal Krishna Dash 1 hour later
Brief Answer: Please visit another comprehensive epilepsy center Detailed Answer: Please visit another comprehensive epilepsy center. They will do the needful
Above answer was peer-reviewed by
 
Follow-up: What causes restlessness when taking Pregabalin for epilepsy? 19 hours later
Are you an epilespy Specialist?
 
 
Answered by Dr. Gopal Krishna Dash 38 hours later
Brief Answer: yes Detailed Answer: yes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor